MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a patient required the use of an amplatz extra-stiff support wire guide during a ureteroscopy.During removal of the wire guide through a flexible ureteroscope, the wire guide unraveled.The wire guide was removed successfully via the ureteral access sheath.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: (b)(6) contacted cook on 07apr2022 concerning an amplatz extra-stiff support wire guide (rpn: thsf-35-145-aes; lot# 14511279).The customer stated that during a ureteroscopy on (b)(6) 2022, when the wire guide was being removed through a flexible sheath, the wire guide became unraveled.No part of the product remained within the patient.The wire guide was not altered from its original condition.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection, were conducted during the investigation.One used device was received for evaluation.The wire guide was unraveled and elongated at the solder joint.The weld ball is still intact.A measurement of the outer diameter was performed and found to be within specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record (dhr).The dhr for lot 14511279 records no relevant non-conformances.There are no other complaints on this lot.Based on the device master record, the device history record, and the device failure analysis, cook found no evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev1.Warnings: "this product is a delicate instrument.Avoid forceful angulation." precautions: "do not attempt to torque the wire guide.When you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Use only the flexible end as the initial inserted end.Inserting from the rigid end may cause damage to tissue or the device.Inspect the wire guide for kinks or damage prior to use.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14192274
Report Number1820334-2022-00643
Device Sequence Number4481603
Product Code DQX
UDI-Device Identifier00827002030954
UDI-Public(01)00827002030954(17)270208(10)14511279
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-145-AES
Device Lot Number14511279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE URETEROSCOPE; URETERAL ACCESS SHEATH
Patient Age47 YR
Patient SexMale
Patient Weight96 KG